Alert archive / California / Gale Watches in 2018
Gale Watch 11, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 6, 2018, 2:56 AM PST. It took effect at Mar 7, 2018, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 6, 2018, 2:56 AM PST (10:56 UTC)
- In effect from
- Mar 7, 2018, 12:00 PM PST
- Expired
- Mar 7, 2018, 2:12 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
796 WHUS76 KEKA 061056 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 256 AM PST Tue Mar 6 2018 PZZ470-061900- /O.CAN.KEKA.SC.Y.0028.180307T1700Z-180308T2300Z/ /O.NEW.KEKA.GL.A.0011.180307T2000Z-180308T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 256 AM PST Tue Mar 6 2018 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... The National Weather Service in Eureka has issued a Gale Watch, which is in effect from Wednesday afternoon through Thursday morning. The Small Craft Advisory has been cancelled. * WINDS...Southerly 20 to 30 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas building to 10 to 12 ft Wednesday night and to 13 to 15 ft by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ475-061900- /O.EXT.KEKA.SC.Y.0028.180307T1600Z-180308T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 256 AM PST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY... * WINDS...Southerly 20 to 30 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas building to 10 to 12 ft Wednesday night and to 13 to 15 ft by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-455-061900- /O.EXT.KEKA.SC.Y.0028.180307T2100Z-180309T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 256 AM PST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST THURSDAY... * WINDS...Southerly 15 to 25 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas building to 9 feet Wednesday night and to 11 ft by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
4 follow-up statements
358 WHUS76 KEKA 061617 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 817 AM PST Tue Mar 6 2018 PZZ475-070030- /O.CON.KEKA.SC.Y.0028.180307T1600Z-180308T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 817 AM PST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY... * WINDS...Southerly 20 to 30 kt Wednesday and 15 to 25 kt Thursday. Higher gusts are expected. * SEAS...Combined seas building to around 10 ft Wednesday night and around 12 ft by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-455-070030- /O.CON.KEKA.SC.Y.0028.180307T2100Z-180309T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 817 AM PST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST THURSDAY... * WINDS...Southerly 15 to 25 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas building to 9 feet Wednesday night and to 11 ft by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-070030- /O.CON.KEKA.GL.A.0011.180307T2000Z-180308T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 817 AM PST Tue Mar 6 2018 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WINDS...Southerly 20 to 30 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas building to 10 to 12 ft Wednesday night and to 13 to 15 ft by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
560 WHUS76 KEKA 062239 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 239 PM PST Tue Mar 6 2018 PZZ475-070645- /O.CON.KEKA.SC.Y.0028.180307T1600Z-180308T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 239 PM PST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY... * WINDS...Southerly 25 kt Wednesday and 15 kt Thursday. Higher gusts are expected. * SEAS...Combined seas from 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-455-070645- /O.CON.KEKA.SC.Y.0028.180307T2100Z-180309T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 239 PM PST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST THURSDAY... * WINDS...Southerly 15 to 25 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas from 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-070645- /O.CON.KEKA.GL.A.0011.180307T2000Z-180308T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 PM PST Tue Mar 6 2018 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WINDS...Southerly 20 to 30 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas from 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
542 WHUS76 KEKA 070423 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 823 PM PST Tue Mar 6 2018 PZZ475-071230- /O.CON.KEKA.SC.Y.0028.180307T1600Z-180308T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 823 PM PST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY... * WINDS...Southerly 25 kt Wednesday and 15 kt Thursday. Higher gusts are expected. * SEAS...Combined seas from 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-455-071230- /O.CON.KEKA.SC.Y.0028.180307T2100Z-180309T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 823 PM PST Tue Mar 6 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM PST THURSDAY... * WINDS...Southerly 15 to 25 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas from 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ470-071230- /O.CON.KEKA.GL.A.0011.180307T2000Z-180308T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 823 PM PST Tue Mar 6 2018 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WINDS...Southerly 20 to 30 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas from 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
614 WHUS76 KEKA 071012 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 212 AM PST Wed Mar 7 2018 PZZ470-071815- /O.UPG.KEKA.GL.A.0011.180307T2000Z-180308T1600Z/ /O.NEW.KEKA.GL.W.0013.180307T2000Z-180308T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 212 AM PST Wed Mar 7 2018 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 8 AM PST THURSDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from noon today to 8 AM PST Thursday. The Gale Watch is no longer in effect. * WINDS...Southerly 25 to 35 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas from 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-071815- /O.CON.KEKA.SC.Y.0028.180307T1600Z-180308T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 212 AM PST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... * WINDS...Southerly 25 kt Wednesday and 15 kt Thursday. Higher gusts are expected. * SEAS...Combined seas from 8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$ PZZ450-455-071815- /O.CON.KEKA.SC.Y.0028.180307T2100Z-180309T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 212 AM PST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST THURSDAY... * WINDS...Southerly 15 to 25 kt Wednesday through Thursday. Higher gusts are expected. * SEAS...Combined seas from 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 5, 2:44 PM PST, 12 hours 12 minutes earlier.
Area forecast discussion, Mar 5, 2:44 PM PST, 12 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
244 PM PST Mon Mar 5 2018
.SYNOPSIS...Mild conditions will generally prevail across the
region during the next week. Rain will develop over northwest
California by Wednesday afternoon, with elevated rain chances
persisting into early next week.
&&
.DISCUSSION...Weak surface high pressure was observed across the
region Monday afternoon, and was accompanied by plentiful sunshine
that aided in boosting low-elevation temperatures into the 50s.
Short-term model guidance indicates scattered high level
cloudiness may spread northeast over the area late tonight.
However, radiational cooling will likely be sufficient for another
night of chilly temperatures (32-36 F, locally in the upper 20s)
across interior Mendocino County. Thus, a frost advisory has been
issued for the 10 PM Monday through 9 AM Tuesday time period.
After another mild afternoon on Tuesday, cloud cover will increase
in earnest going into Wednesday as an upper low over the Pacific
moves east towards the West Coast. Rich subtropical moisture
spreading northeast ahead of the low, combined with strong low-
level warm air advection and deep-layer isentropic upglide
occurring within the left exit region of a 130 kt upper jet, will
yield an expansive shield of rain spreading across northwest
California during Wednesday afternoon and evening.
Westerly onshore flow will persist across the region after the
Wednesday rain event, which will maintain precip chances through
the remainder of the work week. Thereafter, another upper
disturbance is forecast to move east across NRN CA Saturday
evening, followed by the approach of a strong trough Sunday night
and Monday. Thus, a wet and unsettled pattern appears probable
through the end of the forecast period.
&&
.AVIATION...Drying easterly winds will result in VFR conditions
for the coastal terminals tonight through Tue morning. The
easterly flow probably will not completely eliminate fog and low
clouds for the interior valleys, but the coverage and duration
should be less. Soundings for UKI indicate drier conditions
tonight. After a couple of days of drying, the potential for fog
and low will be lower. Any fog or low cloud at KUKI will likely be
brief and hold off til daybreak Tue.
&&
.MARINE...Broad high pressure will hold through Tue and provide
light to locally moderate winds. Strong winds and larger seas are
expected Wed into Thu as a NE Pacific storm system impacts the
West coast. Initially, a warm front will bring a bout of robust SE
winds for Wed. Potentially stronger southerly winds will then
follow Wed Night into Thu morning as the surface low rapidly moves
northeastward toward the NW Oregon coast. A warning for strong
winds may be necessary for this time frame.
Short period southerly wind waves will build on Wed. The highest
wind waves will be in the outer waters. The southerly wind waves
combined with a short period SW swell and a long period NW swell
will result in elevated seas by Thu. Combined seas may hit 14 to
16 ft offshore, due primarily from strong south winds.
Conditions should settle down on Fri and Sat, before another
storm brings a threat for strong winds and high seas on Sun.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 4 PM PST this afternoon for CAZ101-
103-104-109.
Frost Advisory from 10 PM this evening to 9 AM PST Tuesday for
CAZ110>113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3
PM Wednesday to 3 PM PST Thursday for PZZ450-455.
Small Craft Advisory from 9 AM Wednesday to 3 PM PST Thursday
for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 6, 2:38 AM PST, 18 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 238 AM PST Tue Mar 6 2018 CAZ101-103-104-109-071045- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 238 AM PST Tue Mar 6 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty southerly winds are expected between late Wednesday and early Thursday, particularly near exposed coastal headlands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-071045- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 238 AM PST Tue Mar 6 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty southerly winds are expected between late Wednesday and early Thursday, particularly along exposed ridges. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110>113-071045- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 238 AM PST Tue Mar 6 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Frost is expected to diminish by 9 AM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.